Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from anxiety, depression, panic disorder. Fluctuating blood pressure. Stopped hypertension medication. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have been on blood pressure medication. Everyday I would feel like my head was going to explode. I suffer from anxiety, depression and panic disorder. I took my blood pressure and it was 119/97 then it was 99/69 a few minutes later. I am off the blood pressure medication right now my doc and I want to find out if it is the wrong medication for me. I do not understand can you advise me please? Pulse was 92 when it was 119/97.
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

It may be that the medication you were taking is interacting with some of your other medications. It would take about 10 days for the medication to completely wash out of your system. At that point you can reassess your blood pressure and talk about other alternatives.

In looking at possible alternatives we would consider a low dose beta blocker such as Atenolol or Metoprolol. These medications can be started at very low dose and titrated to good effect over time.

It is possible the Lisinopril caused the strange sensations you experienced. In a week or so your doctor can reassess and consider alternative medications for you. There are many many medications which could be used in addition to beta blockers.

For the time being, I would suggest you to check the blood pressure twice daily and keep a record of this to share with your doctor.

Thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concern I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor